Hail, Robeson
- When
- May 31, 6:34 PM EST
- Where
- Robeson County, Pembroke
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.683, -79.183
A spotter reported penny to nickel size hail.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at May 31, 2:55 PM EST, 3 hours 39 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 355 PM EDT SAT MAY 31 2003 ...TORNADO WATCH TIL 8 PM... SEVERE THUNDERSTORMS AT TIME. STRONG SHORTWAVE MOVING BY N OF AREA THIS EVENING AND TONIGHT. PASSAGE OF THIS FEATURE TO NE WILL SURGE STRONG COLD FRONT THROUGH HERE 03Z-06Z AND END THE THREAT FOR CONVECTION. HIGH PRESSURE AND DRY WEATHER SUN AND MON AND THEN HIGH MOVES OFF THE COAST AND MOISTURE RETURN PER MODEL CONSENSUS CONTINUES TO BE QUICK WITH ONSHORE FLOW DEVELOPING AND RIPPLES OF LOW PRESSURE MOVE ALONG THE WARM FRONTAL BOUNDARY. DISAGREEMENT COMES IN PLACEMENT OF THIS BOUNDARY. 40 POPS FOR TUE INTO THU AND THEN MORE AFTN AND EVE CONVECTION THREAT FOR LATER IN WEEK. CWF: PRES GRADIENT GRADUALLY TIGHTENING OVER THE COASTAL WATERS AND WINDS AND SEAS HAVE STARTED TO RESPOND. FPSN7 AND 41004 BOTH SHOWING 20 KT AND 4 FT SEAS. SCA FLYING ALREADY AS QUITE A SURGE IS EXPECTED WITH UPPER COLD POOL AND SFC COLD FRONT THIS EVENING. STRONGEST WINDS WILL REMAIN N OF MY WATERS...BUT STILL EXPECT A SOLID 25 KT TONIGHT...AND EVEN A LITTLE STRONGER WITH SOME 35 KT GUSTS IN MY NORTHERN WATERS. TRAJECTORY QUICKLY GOES OFFSHORE SO THAT WILL KEEP SEAS FROM GETTING OUT OF HAND. WINDS TO DIMINISH SUN MORNING...AND GIVEN NW DIRECTION SEAS WILL LAY DOWN QUICKLY. SHOULD SEE QUIET WX LATE SUN INTO TUE AS HIGH PRES SETTLES OVERHEAD MON...THEN SLIPS OFFSHORE BY TUE. GFS NOW APPEARS TO BE CHANGING DIRECTION DAYS 3-5. 12Z RUN NOW FASTER IN VEERING WINDS AROUND TO S...WHICH MAY BE FAVORED OVER WEDGE SCENARIO THIS TIME OF YEAR...BUT WILL HOLD OFF ON MAKING ANY DRASTIC CHANGES. .ILM... .NC...SMALL CRAFT ADVISORY AMZ250-252. .SC...SMALL CRAFT ADVISORY AMZ254-256. PUBLIC: DIGIORGI MARINE: RAS
NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-311045- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 444 AM EDT SAT MAY 31 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NORTH CAROLINA AND NORTHEASTERN SOUTH CAROLINA. .DAY ONE...TODAY SCATTERED THUNDERSTORMS ARE EXPECTED TODAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. SOME OF THE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. ISOLATED TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... LAW ENFORCEMENT AGENCIES....EMERGENCY MANAGEMENT OFFICIALS...STORM SPOTTERS GROUPS...AND OTHER INTERESTED CONCERNS SHOULD MONITOR THIS SITUATION AND TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN YOUR AREA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE OR SATELLITE TELEVISION PROVIDER FOR LATER STATEMENTS CONCERNING THIS POTENTIALLY DANGEROUS SEVERE WEATHER THREAT. SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING. RAN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, NC
542 PM EDT SAT MAY 31 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0540 PM 5 S WILMINGTON NC .75 INCH HAIL
05/31/03 NEW HANOVER
MRPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
0549 PM EDT SAT MAY 31 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0542 PM WILMINGTON NC 1.00 IN HAIL
05/31/03 NEW HANOVER GREENVILLE LOOP ROAD.
REPORTED BY SPOTTER.
RASPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
0559 PM EDT SAT MAY 31 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0500 PM RIEGLEWOOD NC WIND DAMAGE
05/31/03 COLUMBUS LARGE TREE LIMBS DOWN.
REPORTED BY LAW ENFORCEMENT
0500 PM RIEGLEWOOD NC 1.75 IN HAIL
05/31/03 COLUMBUS
RASPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, NC
615 PM EDT SAT MAY 31 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0540 PM 4 SW HAMPSTEAD NC WIND DAMAGE
05/31/03 PENDER WINDS ESTIMATED 50 TO 60
MPH. SEVERAL TREES BLOWN
DOWN. BOAT FLIPPED OFF
TRAILER. SHINGLES OFF
ROOFS. REPORTED BY
WILMINFTON FIRE DEPT.
MRPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
0621 PM EDT SAT MAY 31 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0610 PM RED SPRINGS NC 0.75 IN HAIL
05/31/03 ROBESON
SRPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, NC
731 PM EDT SAT MAY 31 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0625 PM LUMBERTON NC WIND DAMAGE
05/31/03 ROBESON SEVERAL HOUSES SUSTAINED
WIND DAMAGE AT SPANISH OAKS
MAIN ON OAK STREET.
MRThe Wilmington radar (KLTX), 104 km away, was scanning. The volume nearest the first event began at 23:32 UTC.
1 hail. Local standard time, as filed.
A spotter reported penny to nickel size hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2003Every state in 2003This day in weather historyWarnings in North Carolina, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5355780.